Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 5, NWS El Paso, TX

March 19, 20077 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Mar 19, 2007, 7:13 AM MDT for 7 counties in New Mexico. It took effect at Mar 19, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2007, 7:13 AM MDT (13:13 UTC)
In effect from
Mar 19, 2007, 12:00 PM MDT
Expired
Mar 19, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3717 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 191313
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
713 AM MDT MON MAR 19 2007

...RED FLAG WARNING IN EFFECT TODAY FROM NOON UNTIL 8PM FOR THE
LOWLANDS OF SOUTHWEST AND SOUTHERN NEW MEXICO DUE TO LOW
HUMIDITIES BREEZY WINDS AND HIGH FIRE DANGER...

.A DISTURBANCE IN THE UPPER ATMOSPHERE WILL MOVE ACROSS SOUTHERN NEW
MEXICO DAY MIXING DOWN WESTERLY WINDS OVER 20 MPH BY AFTERNOON. THESE
DOWNSLOPE WINDS WILL FURTHER ADD TO THE ALREADY DRY CONDITIONS WITH AFTERNOON
RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT. FIRE DANGER OVER THE
LOWLANDS OF SOUTHERN NEW MEXICO REMAINS HIGH AND APPROACHES VERY
HIGH TO EXTREME IN SOME PORTIONS OF THE BOOTHEEL.

NMZ111-112-200200-
/O.NEW.KEPZ.FW.W.0005.070319T1800Z-070320T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
713 AM MDT MON MAR 19 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING. 

RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT BY AFTERNOON AND
IN SOME AREAS BE IN THE SINGLE DIGITS. WESTERLY WINDS WILL GRADUALLY
INCREASE TO 20 TO 25 MPH BY AFTERNOON WITH ISOLATED GUSTS TO 35 MPH
ACROSS THE LOWLANDS. WINDS WILL GRADUALLY DECREASE BY 8PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


20 NOVLAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 19, 3:45 AM MDT, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 19, 3:45 AM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
345 AM MDT MON MAR 19 2007

.SYNOPSIS...
TEMPERATURES WILL COOL SOME TODAY FROM THE PAST COUPLE OF DAYS BUT
STILL REMAIN ABOVE NORMAL FOR THE NEXT COUPLE OF DAYS. BY MIDWEEK A
STRONG LOW PRESSURE SYSTEM WILL MOVE IN FROM THE PACIFIC AND SLOWLY
MOVE ACROSS THE SOUTHWESTERN UNITED STATES. WINDY CONDITIONS ARE
LIKELY WEDNESDAY AND A CHANCE OF SHOWERS WILL EXIST WEDNESDAY INTO
EARLY SATURDAY. TEMPERATURES ARE EXPECTED TO COOL TO SLIGHTLY BELOW
NORMAL THURSDAY AND FRIDAY BEFORE WARMING UP NEXT WEEKEND AS THE
SKIES CLEAR.

&&

.DISCUSSION...
ALLS QUIET IN THE SHORT TERMS AS RELATIVELY DRY SOUTHWEST FLOW
ALOFT WILL DOMINATE TODAY AND TUESDAY. QUITE A BIT OF HIGHER
MOISTURE IS IN THIS FLOW SO THE AREA WILL SEE PERIODS OF AC/CI CLOUD
DECKS. TEMPERATURES WILL BE SOMEWHAT COOLER TODAY THAN PAST COUPLE
OF DAYS AS SURFACE THERMAL RIDGE SLIDES EAST...BUT STILL WELL ABOVE
NORMAL. WESTERLIES CURRENTLY PRODUCING TYPICAL NOCTURNAL EFFECTS OF
GUSTY EAST SLOPE WINDS AND LOCALLY WARMER TEMPS IN THESE AREAS.
APPEARS LIKE THIS LIKELY WILL REPEAT AGAIN TONIGHT.

STRONG PACIFIC TROUGH STILL SCHEDULED OVER THE NORTHERN BAJA BY
WEDNESDAY. AS HAS BEEN THE CASE THE PREVIOUS COUPLE OF MODEL
RUNS...GFS/ECMWF/NAM SIMILAR IN OVERALL PATTERN BUT AGAIN VARY IN
DETAILS...BOTH BETWEEN MODELS AND AMONGST INDIVIDUAL RUNS. GFS NOW
SHOWING LOW TO NORTHERN BAJA WEDNESDAY NIGHT. STILL TAPPING A BIT OF
TROPICAL MOISTURE LATE TUESDAY NIGHT/WEDNESDAY MORNING OVER AREA BUT
SOMEWHAT LESS SYNOPTIC LIFT WITH IT NOW. PARED BACK POPS TO MAINLY
JUST MOUNTAINS WITH THIS. MAIN ACTION SHOULD START LATE WEDNESDAY
NIGHT INTO THE FIRST PART OF SATURDAY. LOW MOVES OVER THE GULF OF
CALIFORNIA THURSDAY AND THIS SHOULD BE THE BEST TIME FOR POPS IN THE
CWA AS PVA AND DIFLUENCE ALOFT INCREASE. UPPED POPS SOME TO REFLECT
THIS. SYSTEM NOW LOOKS A BIT WARMER FROM PREVIOUS RUNS AND BELIEVE
SNOW LEVELS WILL STAY AT OR ABOVE 8000 FEET FOR THE MOST PART...
MAYBE DROPPING TO 7000 FEET THURSDAY NIGHT AND FRIDAY NIGHT.
TEMPERATURES SHOULD COOL BELOW NORMAL FOR THURSDAY/FRIDAY AS
COMBINATION OF COOLER AIR ALOFT AND CONSIDERABLE CLOUD COVER WILL
INHIBIT WARMING. LOW LIFTS INTO SOUTHERN COLORADO FRIDAY NIGHT AND
GFS SHOWING DOUBLE LOW DUMBELLING AROUND OVER THE SOUTHERN
COLORADO/NORTHERN NEW MEXICO REGION INTO SATURDAY AFTERNOON. SHOWERS
SHOULD BE DONE FOR BULK OF AREA BY FRIDAY NIGHT...BUT WILL CONTINUE
LOW POPS FOR THE MOUNTAINS SATURDAY AS WRAP AROUND MOISTURE MAY NIP
THIS AREA. OVERALL WILL NOT TRY TO PUT A LOT OF DETAIL IN FORECAST
AS MODELS CONTINUE TO CHANGE EACH RUN AND CONFIDENCE IN SPECIFICS IS
NOT HIGH.

WEEKEND SHOULD DRY OUT AND WARM BACK UP ABOVE NORMAL DRY
WEST/NORTHWEST FLOW ENTERS REGION.

&&

.AVIATION...VALID 19/12Z-20/12Z...
VFR CONDS FOR THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 83  59  81  55  77 /   0   0   0   0   0
SIERRA BLANCA TX        82  49  80  53  74 /   0   0   0   0   0
LAS CRUCES              83  50  81  54  77 /   0   0   0   0   0
ALAMOGORDO              82  49  80  53  74 /   0   0   0   0   0
CLOUDCROFT              60  31  58  35  55 /   0   0   0  10  10
TRUTH OR CONSEQUENCES   81  48  79  52  74 /   0   0   0   0   0
SILVER CITY             74  41  72  43  69 /   0   0   0  10  20
DEMING                  83  49  81  53  76 /   0   0   0   0  10
LORDSBURG               82  49  82  53  74 /   0   0   0  10  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Mar 19, 6:30 AM MDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
630 AM MDT MON MAR 19 2007

NMZ022>025-030>032-TXZ055-056-201215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
630 AM MDT MON MAR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CHANCE OF SHOWERS BEGINNING SOUTHWEST NEW MEXICO LATE WEDNESDAY
NIGHT AND SPREADING TO REMAINDER OF AREA THURSDAY...AND LASTING
THROUGH FRIDAY AND POSSIBLY INTO SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.